Oklahoma, 2005

Hail and Damaging Winds in Oklahoma, July 18, 2005

July 18, 2005 · NWS OUN · 4 events in 2 counties and zones

2 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 18, 1:29 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 18, 1:29 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT MON JUL 18 2005

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER SRN OK/ N TX AGAIN THIS AFTN IN VICINITY OF PERSISTENT UPR
SHEAR AXIS. MOISTURE APRS TO BE A BIT MORE ABUNDANT TODAY AND
ACTIVITY IS A LITTLE MORE WIDESPREAD THIS AFTN. OTHER AREA OF
CONCERN THIS AFTN AND EVENING WILL BE ACROSS NRN ZONES. OUTFLOW
BOUNDARY FROM OVERNIGHT TSTM COMPLEX OVER KS IS STILL EVIDENT IN
SFC OBS AND ON SAT ACRSS NRN OK. CONVERGENCE ALONG THE BOUNDARY
MAY BE SUFF TO ALLOW THUNDERSTORMS TO DEVELOP THIS AFTN/EVE THERE.
FOR TUESDAY SFC BOUNDARY EXPECTED TO WEAKEN/LIFT NORTH. SHEAR AXIS
ACRS SERN OK EXPECTED TO CONTINUE WEAKENING BUT WITH MOIST AMS
STILL IN PLACE WILL CONTINUE WITH LO POPS THERE FOR ANOTHER DAY.
WILL KEEP FCST DRY WITH GRDLY WARMNING TEMPS FROM WED INTO THE
WEEKEND AS UPR RDG BUILDS EWD OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  95  73  96 /  30  20  10  10
HOBART OK         71  98  73  98 /  20  10  10  10
WICHITA FALLS TX  74  98  74  99 /  30  10  10  10
GAGE OK           70  96  71  99 /  30  10  10  10
PONCA CITY OK     74  95  75  97 /  30  20  10  10
DURANT OK         74  94  74  95 /  30  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02
Hazardous weather outlook, Jul 18, 4:12 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT MON JUL 18 2005

OKZ004>048-050>052-TXZ083>090-191200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED. ISOLATED STRONG STORMS
ARE LIKELY.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ALONG A LARGE
OUTFLOW BOUNDARY ACROSS NORTH CENTRAL OKLAHOMA THROUGH SUNSET. THESE
STORMS WILL MOVE LITTLE AND MAY POSE A RISK OF FLASH FLOODING OF
SMALL AREAS IN THE NEAR-TROPICAL AIRMASS. OTHER STORMS WILL PERSIST
ACROSS THE SOUTHERN HALF OF OKLAHOMA THROUGH SUNSET IN AN AREA OF
WEAK AND BROAD LIFT. SMALL HAIL AND VERY HEAVY RAINFALL ARE POSSIBLE
IN EACH AREA WITH SOME OF THE STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HEAVY AND PERSISTENT RAINFALL IN SLOW-MOVING STORMS OVER NORTH
CENTRAL OKLAHOMA WILL INCREASE THE RISK FOR FLASH FLOODING THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THE FRONTAL BOUNDARY WILL SLOWLY LIFT TO THE NORTHEAST
TUESDAY...WITH THUNDERSTORMS POSSIBLE ALONG THE FRONT IN NORTH
CENTRAL AND CENTRAL OKLAHOMA. ONCE THE FRONT WEAKENS AND MOVES BACK
INTO KANSAS... THE CHANCE OF THUNDERSTORMS WILL DECREASE
SIGNIFICANTLY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

In the hours before

Special weather statement, Jul 18, 12:23 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
123 PM CDT MON JUL 18 2005

OKZ045-TXZ090-181845-
CLAY TX-JEFFERSON OK-
123 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF RYAN
TO TERRAL AT 123 PM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CLAY AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

...SPEG.
Special weather statement, Jul 18, 2:46 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT MON JUL 18 2005

OKZ046-050-182115-
CARTER OK-LOVE OK-
346 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND LOVE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF
ARDMORE TO 4 MILES NORTHWEST OF MARIETTA AT 346 PM CDT...MOVING
NORTHEAST AT 15 MPH.

THESE THUNDERSTORMS ARE PRODUCING VERY FREQUENT LIGHTNING.

PEOPLE IN CARTER AND LOVE COUNTIES...INCLUDING THE CITY OF ARDMORE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY.  REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 18, 3:30 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT MON JUL 18 2005

OKZ041-182200-
MURRAY OK-
430 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF
SULPHUR TO 3 MILES SOUTH OF DOUGHERTY AT 430 PM CDT...MOVING
NORTHEAST AT 10 MPH.

THESE STORMS ARE PRODUCING VERY FREQUENT LIGHTNING. PEOPLE AROUND
THE TURNER FALLS...LAKE OF THE ARBUCKLES...DAVIS AND SULPHUR SHOULD
MOVE INSIDE AND PREPARE FOR FREQUENT LIGHTNING.

PEOPLE IN MURRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

...SPEG.
Special weather statement, Jul 18, 3:48 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT MON JUL 18 2005

OKZ037-TXZ086-182215-
TILLMAN OK-WICHITA TX-
448 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN AND WICHITA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF BURKBURNETT AT 448
PM CDT...MOVING EAST AT 5 MPH.

FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE LIKELY. SEVERE
WEATHER MAY DEVELOP IF THE STORM CONTINUES TO STRENGTHEN.

PEOPLE IN SOUTHEASTERN TILLMAN AND NORTHERN WICHITA COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 18, 4:03 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT MON JUL 18 2005

OKZ051-052-182215-
BRYAN OK-MARSHALL OK-
503 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES NORTHWEST OF
MCBRIDE TO 13 MILES SOUTHWEST OF CARTWRIGHT AT 503 PM CDT...MOVING
EAST AT 15 MPH.

THESE STORMS ARE PRODUCING VERY FREQUENT LIGHTNING. BOATERS ON LAKE
TEXOMA SHOULD MOVE TO SHORE QUICKLY.

PEOPLE IN BRYAN AND MARSHALL COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 18, 5:10 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT MON JUL 18 2005

OKZ005-182330-
WOODS OK-
610 PM CDT MON JUL 18 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF CAPRON AT 610 PM
CDT...MOVING NORTHWEST AT 5 MPH.

HAIL TO DIME SIZE AND WINDS AROUND 40 MPH ARE POSSIBLE.

WR

The radar

The Vance AFB radar (KVNX), 46 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Woods

When
July 18, 5:15 PM CST
Where
Woods County, 3 mi NE of Alva
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
36.833, -98.633

Five BNSF railroad cars were blown off the tracks.

Thunderstorm Wind, Major

When
July 18, 7:30 PM CST
Where
Major County, 1 mi W of Fairview
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.267, -98.500

Wind was measured by the Oklahoma mesonet.

Hail, Major

When
July 18, 7:35 PM CST
Where
Major County, Fairview
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -98.483

Hail, Major

When
July 18, 7:36 PM CST
Where
Major County, Fairview
Measured
2.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -98.483

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467589, 5467590, 5467591, 5467592.